NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 28, 2016
I recently had a tetanus shot and the nurse who administered the shot hit a bone in my upper arm/shoulder. My physician said (after an office visit 3 weeks after the shot and I was still having pain) that heat and it would probably 4-6 weeks before it would be back to normal. What shouldn`t I do (ie I exercise 5 days a week including strength and weight training)?. Thanks.
As long as there is not a hematoma in the arm, you should be able to participate in your usual exercise regimen. Anti-inflammatory pain medications should help with the discomfort. If your pain persists or is not improved, then calcification of a hematoma or nerve injury should be considered as possible alternative explanations for your discomfort. If the pain is not better within another 10-14 days, I would recommend repeat evaluation by your physician.
Charles Webster, MD
College of Medicine
University of Cincinnati